Journal Article

Asymptotic Efficiency for Discriminatory Private Value Auctions

Jeroen M. Swinkels

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 66, issue 3, pages 509-528
Published in print July 1999 | ISSN: 0034-6527
Published online July 1999 | e-ISSN: 1467-937X | DOI:
Asymptotic Efficiency for Discriminatory Private Value Auctions

Show Summary Details


We consider discriminatory auctions for multiple identical units of a good. Players have private values, possibly for multiple units. None of the usual assumptions about symmetry of players' distributions over values or symmetry of equilibrium play are made. Because of this, equilibria will typically involve inefficient allocations. Equilibria also become very difficult to solve for. Using an approach which does not depend on explicit equilibrium calculations we show that such auctions become arbitrarily close to efficient as the number of players, and possibly the number of objects, grows large, and provide a simple characterization of limit equilibria.

Journal Article.  0 words. 

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.